Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 25, 2022, 2:33 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 25, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2022, 2:33 AM EDT (06:33 UTC)
- In effect from
- Jun 25, 2022, 8:00 AM EDT
- Expired
- Jun 25, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590 WHUS41 KCAR 250633 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 233 AM EDT Sat Jun 25 2022 MEZ029-030-260000- /O.NEW.KCAR.BH.S.0004.220625T1200Z-220626T0000Z/ Coastal Hancock-Coastal Washington- 233 AM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 50. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
666 WHUS41 KCAR 252350 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 750 PM EDT Sat Jun 25 2022 MEZ029-030-260100- /O.EXP.KCAR.BH.S.0004.000000T0000Z-220626T0000Z/ Coastal Hancock-Coastal Washington- 750 PM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 2:28 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 25, 2:28 AM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Caribou ME 228 AM EDT Sat Jun 25 2022 .SYNOPSIS... A weak cold front will move into the region this morning then dissipate this afternoon as an upper level ridge builds over the area. High pressure will crest over the area Saturday night then slide east on Sunday. A cold front will cross Monday followed by high pressure Tuesday into Wednesday. && .NEAR TERM /THROUGH TONIGHT/... A weak cold front will push into the area this morning. The front may bring a few patchy clouds but otherwise will not have enough moisture to produce precipitation as it moves in. The front will slowly press south as it dissipates today, reaching southern areas this afternoon. An isolated shower is possible in some southern spots later this afternoon. Otherwise, only some spotty clouds are expected with the front. High pressure will build over the area tonight bringing a clear and mild night with calm air. Lows will range from the low 50s in some of the northern valleys to the upper 50s over interior Downeast. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Sunday will be a very warm and humid day with a strong low level thermal ridge into western Maine with 925H temps of +22-24C in the afternoon. There will be widespread high temperatures in the mid to upper 80s inland, and a few valley locations in the west will likely reach 90F. It will feel quite muggy with dew points in the low to mid 60s. If you are looking to escape the heat it will be much cooler right on the immediate coast with highs in the 60s owing to the cold ocean waters. Aside from possible early morning patchy fog along the coast it should be a mostly sunny day. A cold front will slowly approach Sun night as the front tracks across Quebec. It will be a very mild and muggy night with areas of drizzle and fog Downeast and the chance of showers moving in the west ahead of the cold front. The coolest temps will be along and near the coast. On Monday, a cold front will sweep across the FA, and it should push to the Downeast coast by evening. The PWATs are high and approaching 2" ahead of the front. The cape and shear do not look impressive, and thus the severe threat appears low. However, any storms that develop may contain heavy rain, and have added in heavy rain. Clouds and showers should limit highs to the 70s, except 60s right along the coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The cold front pushes offshore Mon night with drier air to follow for Tue. High pressure builds into the area Tue with sunshine and comfortable humidity levels and seasonable temperatures. There is a weak mid level disturbance that moves through and could enhance the cu fields that develop with the outside chance of a shower, but the chance looks low enough to not include any slight chance PoPs. Tue night and Wed morning look fair as high pressure begins to slide east of the area. The next disturbance moves through later Wed afternoon and evening with the chance of showers and isolated thunder, mainly across the northern portions of the FA. It looks drier for Thu. Larger model differences with the next cold frontal passage. The latest GFS brings the front through later Fri and the ECMWF is slower not bringing the front through until Sat. For now will stick very close to a model blend introducing the chance of showers and thunderstorms mainly for the afternoon Fri. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions are expected across the area today and tonight. Winds today will become light northwesterly over the north and light onshore near the coast today. Winds tonight will be nearly calm. SHORT TERM: Sun: VFR, except patchy IFR/MVFR early in any fog, mainly KBHB. S wind increasing to 10 to 15 knots. Sun night: IFR in low cloud and fog at KBHB and potentially late at KBGR. VFR at the Aroostook terminals. South wind 5 to 10 knots. Mon: IFR possible early in the day at KBHB and KBGR, otherwise, mainly MVFR to VFR in scattered showers and thunderstorms. S to SW wind around 10 knots, except locally gusty and erratic near any t-storms. Mon night: MVFR improving to VFR. Wind shifting NW 5 to 10 knots. Tue: VFR with NW wind 5 to 10 knots. Tue night: VFR, with local IFR in any late night fog patches. Wind becoming light and variable. Wed: VFR with S/SW wind increasing to around 10 knots. && .MARINE... NEAR TERM: Seas may be near 5 ft in southerly swell over the offshore waters today. Otherwise, winds will be light and conditions below SCA today and tonight. Some fog and mist may limit visibilities today and tonight due to humid air over the colder waters. SHORT TERM: The wind and seas are expected to remain below SCA levels Sunday and Sunday night. Areas of fog are likely Sunday and Sunday night, and some of the fog could be dense especially Sunday night. The wind will increase and the seas will build ahead of an approaching cold front Monday, however, given the time of year and the cold waters/warm air mass did cap the wind below SCA levels and the seas at 4 to 5 ft. The wind will diminish and the seas subside in the wake of the cold front Tue. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Bloomer Short Term...CB Long Term...CB Aviation...Bloomer/CB Marine...Bloomer/CB
Hazardous weather outlook, Jun 25, 2:31 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 231 AM EDT Sat Jun 25 2022 MEZ001>006-010-011-015>017-031-032-260645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 231 AM EDT Sat Jun 25 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-260645- Coastal Hancock-Coastal Washington- 231 AM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-260645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 231 AM EDT Sat Jun 25 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.